DRUG ALERT - May 2022
Heroin contaminated with isotonitazene (iso) in London boroughs.
The following information is for people who use heroin or are in contact with people who use heroin.
- Release has received reports of heroin contaminated with isotonitazene (iso) in London.
- Isotonitazene is many more times more potent than morphine with a slightly greater potency than fentanyl.
- Some reports have indicated that the appearance is a slightly darker beige colour than normal, and that it runs really clean on foil and when heated in the spoon.
- The extreme changes to strength make it very difficult to know how much can be safely used and there is an increased and significant risk of overdose and death, especially if mixed with other drugs.
- BE SAFE: People who use heroin (including snorting, sniffing, smoking and injecting) should be extra cautious about new suppliers and their dosing.
- Always start with a smaller dose than usual of any new purchase, GO SLOW & USE LESS.
- Make sure that you have NALOXONE with you (you may need more than usual to recover from an overdose).
- Try to use with someone else present if you can. Call an ambulance if you are at all worried.
This alert was originally issued on 19 May.
If you have any information please feel free to share through our anonymous email: email@example.com